Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 362, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 29, 2002, 1:36 AM CDT for Lancaster County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2002, 1:36 AM CDT (06:36 UTC)
- Expired
- Sep 29, 2002, 2:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS53 KOAX 290636 SVROMA NEC109-290700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 135 AM CDT SUN SEP 29 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS DOES NOT INCLUDE THE CITY OF LINCOLN * UNTIL 200 AM CDT * AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MALCOLM...OR ABOUT 13 MILES NORTHWEST OF LINCOLN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYMOND AROUND 140 AM CDT DAVEY...AROUND 150 AM CDT WAVERLY AROUND 200 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4104 9691 4081 9691 4078 9645 4105 9648 POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:05 PM CDT, 10 hours 31 minutes earlier.
Area forecast discussion, Sep 28, 3:05 PM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT SAT SEP 28 2002 FCST CHALLENGES INCLUDE PCPN CHCS/COVERAGE TNGT AND HOW FAR N WRMFNT LIFTS ON SUNDAY. USUAL SMALL DIFFERENCES IN SHORT TERM MODELS...NAMELY ETA HAS A LTL STGR LOW LVL JET TNGT/SUN NGT AND IS WARMER AT 850 MB AND AVN LINGERS PCPN LONGER ON WED. SHORT TERM...INVERTED SFC TROF/CDFNT WAS STILL W OF CWA AND A WRMFNT HAS LIFTED N TO NEAR NEB CITY. AIR WAS QUITE COOL BHND SFC TROF AND AT 18Z SMALL PRES RISES WERE BHND IT. THUS THE SLIGHTLY FARTHER SE PSN OF THE AVN MAY BE A LTL BTR THAN ETA BY 12Z SUN. 850 MB THETA E ADVCTN MODERATELY WK TNGT AND DESPITE UPGLIDE NOTED ON 305/310 K SFCS...COND PRES DEFICITS ARE RELATIVELY HIGH TNGT. HOWEVER...STEEP 700-500 MB LAPSE RATES FCST TO MOVE ACRS CWA...850 MB JET FCST TO STRENGTHEN TO 35-50 KTS...DEPENDING ON MODEL...AND FCST SOUNDINGS INDICATE ELEVATED INSTABILITY. THUS WL CONT CHC OF SHOWERS ALL ZONES AND ADD POSSIBILITY OF THUNDER. WITH ACCAS TYPE BAND OF MID CLDS RUNNING SW-NE ACRS CNTRL SECTIONS OF CWA AND SCT LGT PCPN OCCURRING WL RUN SCT OR HIGHER POPS CNTRL ZONES. BUMPED UP SERN NEBR LOWS TNGT OTRW LTL CHANGES. HOW QUICKLY COOL AIR AND LOW CLOUDS ERODE SUNDAY NEXT ISSUE. LEANING TWD AVN TNGT WOULD LEAD TO A LTL SLOWER EROSION NRN ZONES...SPCLY NWRN ZONES...AND TRIMMED TEMPS BACK THAT AREA. BASED ON HOW WARM IT GOT TDA FM FAR SERN NEB INTO KS...WL RAISE HIGHS SRN ZONES AS THAT AREA SHOULD DEFINITELY BE IN THE WARM AIR. PSBL WRM FNT COULD LIE OVR NERN ZONES...BUT WARMING MID LVL TEMPS COULD PROVIDE ENOUGH OF A CAP AND WL LEAVE FCST DRY FOR SUN. SUN NGT...AGAIN STRENGTHENING LOW LVL JET COULD ALLOW SCT TSTMS TO DVLP AND WL LEAVE CHC MENTIONED NRN 1/2 OR SO. ALTHOUGH 850 MB TEMPS COOL SLIGHTLY ON MONDAY...STGR WEST COMPONENT TO SFC-850 MB WINDS AND LESS CLOUDS COULD ALLOW FOR SIMILAR HIGHS SRN ZONES AND WARMER READINGS N. ADJUSTED MANY UPWARD. WL KEEP CHC RW/T ON TUE AS FNT MOVS ACRS FCST AREA. WL GO WITH THE SLIGHTLY SLOWER AVN WHICH WOULD INDICATE A HIGHER CHC OF TSTMS AND WARMER TEMPS SERN ZONE. DAYS 4-7...MADE ONLY MINOR CHANGES TO WED/THU. ADJUSTED HIGHS WED MORE UNIFORM CWA WIDE AS WARMER 850 MB TEMPS S MAY BE OFFSET BY MORE CLDS. WITH CLIPPER TYPE SYS MOVG ACRS SRN CANADA ON THU...CWA WILL BE IN WARM ADVCTN INTO THU AFTN SO BOOSTED HIGHS A LTL. LEFT CHC OF SHOWERS IN ATTM...BUT CHCS DONT APPEAR THAT GREAT. MADE A LTL MORE SIGFNT CHANGE ON FRI. 06Z AND 12Z AVN EXTENSION WAS LEANING MORE TWD THE ENSEMBLE IDEA BY BEGINNING TO DIG A LTL MORE SHRTWV TROF ENERGY DOWN ACRS CANADIAN RCKYS WHICH WOULD LEAD TO A SHARPER TROF FTHR WEST THAN 00Z AVN. THUS A MORE SWRLY UPR FLOW WOULD PREVAIL GIVING CWA A BETTER CHC OF PCPN AS A LEAD SHRTWV TROF/MAX LIFTS TWD STATE EARLY ON FRI. SO ADDED CHC OF SHOWERS ON FRI AND TRIMMED BACK HIGHS. IF 06Z/12Z AVN EXTENSION ARE RIGHT... HIGHS SAT COULD BE A LTL MORE MODERATE THAN MEX OR HPC GUID WOULD SUGGEST AS ERN NEBR WOULD BE ON SERN SIDE OF AN INVERTED SFC TROF AS UPR TROF ENERGY CONTS TO DIG TWD SWRN US. WENT A FEW DEGREES WARMER THAN GUID FOR FIRST GUESS. .OMA...NONE CHERMOK
In the hours before
Special weather statement, Sep 28, 8:15 PM CDT, 5 hours 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 815 PM CDT SAT SEP 28 2002 STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SOME SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT MAINLY NORTH AND EAST OF OMAHA. SEVERE WEATHER IS NOT EXPECTED. A SERIES OF UPPER LEVEL DISTURBANCES WILL AFFECT THE CENTRAL PLAINS SUNDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. MOISTURE WILL BE LIMITED...BUT IF ANY STORMS DEVELOP...THEY COULD BRIEFLY PRODUCE SOME HAIL OR GUSTY WINDS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) ***PLEASE NOTE*** THE HAZARDOUS WEATHER OUTLOOK ISSUED BY WFO OMAHA/VALLEY WILL BE SENT USING A DIFFERENT IDENTIFIER STARTING OCTOBER 1, 2002. THE NEW IDENTIFIER IS... WMO HEADING... FLUS43 KOAX AWIPS ID...... HWOOAX THE NEW IDENTIFIER IS RESERVED FOR THE HAZARDOUS WEATHER OUTLOOK ONLY. MILLER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.